Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Are there any bad side effects from a multivitamin?

Hi all. I have GAD and panic disorder. I am bad to go anemic and low on potassium so I bought a bottle of Equate brand multivitamins... it says compare to Centrum.

I'm afraid to take it! I know I need to and I've taken vitamins before without anything bad (except for when I took it on an empty stomach... wow...)... so help me out, can anything bad happen if I take it?

Answer Question
 
Gremlyn1980

Asked by Gremlyn1980 at 2:37 PM on Dec. 1, 2010 in Health

Level 15 (2,200 Credits)
Answers (4)
  • No. It will be fine!
    kerp1960

    Answer by kerp1960 at 2:40 PM on Dec. 1, 2010

  • I'd ask my pharmacist or my doctor. I can't take them because my body manufactures kidney stones.
    admckenzie

    Answer by admckenzie at 2:41 PM on Dec. 1, 2010

  • Do you have a cast iron skillet for iron (for anemia)? You can also get dietary potassium or buy potassium pills. If you don't need all the other vitamins and supplements they cram into multivitamins, why take them all?
    admckenzie

    Answer by admckenzie at 2:42 PM on Dec. 1, 2010

  • The vitamins are likely to give you more energy. I had a boost of energy (I think as women sometimes we're completely depleted without vitamins) when I started taking them, primarily from the B6 and B12. But with your generalized anxiety and panic disorder, you may react to the energy with panic. I can be super sensitive to things including medicines and I think doctors sometimes don't understand that you are not just reacting to something mentally, but that your body is different and is reacting physically as well. It won't hurt you in any way, so if you don't want to take the question to your doctor, you could try taking one vitamin supplement (I also take the generic Equate from Walmart, but I take the Silver kind because I don't like Iron) and see how your own body reacts. If you don't like the energy feeling or it feels weird in any way, stop. At your next doctor visit, be sure to bring it up! Good luck to you!
    carol2m2

    Answer by carol2m2 at 4:46 PM on Dec. 1, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN